Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Side effects of Anxiety and Parkinson's medication combination - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
User :   Hi, may I answer your health queries rig
Doctor :   Hi,
User :   My mom is 86 with severe anxiety (GAD) and probably has Parkinsons. Will the drugs for Parkinsons interfere with the drugas for anxiety like Ativan?
Doctor :   May i know the drugs she is on now ?
User :   Ativan, cymbalta, nadolol
Doctor :   Since when is she on the drugs ?
User :   I am taking her to a neuroligist in 2 weeks but am trying to find out what I can now
User :   She was taking klonopin for years (7 or 8 yrs) and just switched to Ativan 3 weeks ago
User :   cymbalta for about 3 years
Doctor :   there is minor amount of interaction ,. more of synergistic action of Ativan and Cymblata
Doctor :   As both of them do act on conciseness , hence leading to sedation
Doctor :   but not any other systemic problems
User :   Will there be definite Parkinsons drugs that would be prefered or suggested given the drugs she is taking now?
Doctor :   When was she diagnosed of Parkinson's disease ?
User :   Parkinsons is highly suspected but we thought for a long time it was Parkinsonsims due to Risperdone.
User :   My appt with a neuroligist is not until 12/3
User :   She has been off Risperdone for 12 weeks
Doctor :   ok, the common treatment medication for parkinson include Levodopa and Mao Inhibitors , both of which do not have any interaction reaction with the drugs she is already on
User :   Because she is 86, would the doctor likely go with a low dose and see how it goes and then increase the dose?
Doctor :   yes, thats the norm
User :   Are the drugs in general helpful? Would we notice improvement in days, weeks, or just to difficult to know?
Doctor :   since the age is 80 years its just a try i consider
User :   One more question....she took Reglan about 11 years ago. It appears to be dangerous drug that can cause Parkinson like symptoms. Most doctors say it would not be an issue now but I have read where the side effects can be permanent.
User :   Of course she cold still have and I am thinking probably does have Parkinsons disease too. She could have both...I think.
Doctor :   Reglan is for vomiting and GERD , why did she take it for 11 years
User :   She only took it for a short time for nausea but she has not been normal since taking it.
User :   She took it for maybe 2 months or so
Doctor :   no , do not think reglan would be cause by any chance
User :   ok...I thnk you have answered my questions. Thanks!
Doctor :   only parkin type symptoms by reglan would be dystonia and dykinesia
User :   got it. Thanks
Doctor :   and those symptoms can also be age related
Doctor :   Thanks for consul;ting me , kindly provide your feedback
User :   I hope to find out for sure in 2 weeks and hopegully get her some relief!
User :   will do
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor